Thunderstorm Wind, Brantley
- When
- May 28, 2:15 PM EST
- Where
- Brantley County, 2 mi S of Nahunta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.167, -81.983
Trees were down on powerlines along Highway 301 between Hickox and Nahunta.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees were down on powerlines along Highway 301 between Hickox and Nahunta.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 28, 1:29 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT SUN MAY 28 2006 ...COOLER ALONG THE COAST AND DRY EARLY THIS WEEK... .SYNOPSIS... A BACK-DOOR FRONT IS PUSHING INLAND ACROSS NORTH FL THIS AFTERNOON...MERGING WITH AN EAST COAST SEABREEZE (ECSB) AND PROVIDING FOCI FOR SCATTERED CONVECTION. TS HAVE BEGUN TO FIRE JUST W OF LAKE GEORGE THIS AFTN WHERE OUTFLOW FROM MORNING CONVECTION OFFSHORE OF THE FL COAST MERGED WITH THE LAKE BREEZE. ALSO NOTE A LOBE OF DIFFERENTIAL POSITIVE VORT ADVECTION (DPVA) IN THE VC THE ALTAMAHA RIVER AND THIS ENERGY IS LIKELY ENHANCING CURRENT CONVECTION OVER OUR GA ZONES IN ADVANCE OF THE ECSB/FRONT. ALOFT AN AMPLIFIED RIDGE EXTENDS FROM THE CENTRAL GULF COAST REGION WITH STEERING FLOW OVER THE AREA VEERING WATER VAPOR IMAGERY SHOWS A LARGE SWATH OF DRY AIR FILTERING DOWN ALONG THE SE ATLANTIC SEABOARD TRAILING THE BACK-DOOR FRONT. .SHORT TERM...TONIGHT THRU WED... CONVECTION OCCURRING AHEAD OF THE FRONT/ECSB WILL LIKELY BECOME MORE ENHANCED ACROSS OUR W FL ZONES LATE THIS AFTN/EVENING WHERE IT WILL CONVERGE WITH THE WEST COAST SB. WILL CONTINUE LOW CHC OF POPS OVER OUR GA ZONES AS THE LOBE OF DPVA RIDES OVER THE AREA ON THE E SIDE OF THE UPPER RIDGE. SINCE THE CONVECTION IS RIDING UNDER THE UPPER RIDGE...EXPECT THE MAIN CONVECTIVE CONCERNS WILL BE SLOW MOVING STORMS CAPABLE OF HEAVY RAIN AND THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS IN WET DOWNBURSTS DUE TO DRY AIR ENTRAINMENT IN THE MID LVLS COMING IN FROM THE NE. HAVE FOCUSED BEST SHOT OF PRECIP EARLY THIS EVENING W OF HIGHWAY 301. WHERE PRECIP FALLS AND SKIES CLEAR ENOUGH EXPECT PATCH DENSE FOG AND LOW CIGS BY DAYBREAK. MON AND TUE...COOLER AND BREEZY CONDITIONS EXPECTED ACROSS OUR EASTERN ZONES UNDER MOSTLY CLEAR SKIES AS DRY AIR FILTERS IN FROM THE NE AND UPPER RIDGE DOMINATES THE EASTERN SEABOARD. OFFSHORE AN INVERTED TROUGH DEVELOPS WHICH WILL INCREASE THE PGRAD OVER THE AREA AND MAKE FOR BREEZY CONDITIONS ESPECIALLY E OF HWY 301 MON & TUE WITH WINDS 15-20 MPH. A LAKE WIND ADVISORY MAY BE NEEDED IF GUSTS NEAR 30 MPH DEVELOP. ABOUT A 10 DEG MAX TEMP RANGE EXPECTED AS WELL W-E...RANGING FROM LOWER 90S INLAND...TO LOWER 80S ALONG THE COAST. WED THE INVERTED TROUGH OFFSHORE WILL APPROACH THE FL EAST COAST AS A SFC RIDGE SHIFTS OFFSHORE OF NEW ENGLAND AND THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. HAVE CARRIED A LOW CHC OF MORNING SHRA ALONG THE EAST COAST WED MORNING DUE TO INCREASING MOISTURE FLUX CONVERGENCE AS THE TROUGH APPROACHES...AND THEN A LOW CHC OF TSRA INLAND (W OF HWY 301) IN THE AFTN WHERE THE SEABREEZES WHERE MERGE. .LONG TERM...THU THRU SUN... A PATTERN SHIFT BEGINS AS UPPER LEVEL RIDGING OVER THE SE REGION WEAKENS AND NLY STEERING FLOW OVER THE AREA BACKS TO THE WEST IN ADVANCE OF THE NEXT FRONTAL SYSTEM WHICH IS EXPECTED TO APPROACH OUR AREA LATE FRI. FOR THU HAVE CARRIED LOW POPS MAINLY FOR AFTN SEABREEZE CONVECTION W OF HWY 301 AS THIS WILL BE THE LAST DAY OF DOMINANT ESE FLOW. FRI INCREASING SW FLOW IN ADVANCE OF THE APPROACHING FRONT WILL INFLUX MORE GULF MOISTURE OVER THE AREA...AND HAVE INCREASED POPS TO 30% TO ACCOUNT FOR FRONTAL DYNAMICS INTERACTING WITH THE SEABREEZES. SAT AND SUN CONTINUED WITH A 30% MAINLY FOR THE INTERIOR DUE TO THE FRONT STALLING IN THE AREA AND SEABREEZE INTERACTIONS. UPPER LEVEL RIDGING BEGINS TO REBUILD OVER THE AREA LATE SUN AS A SFC RIDGE BUILDS OVER THE MID-ATLANTIC AND BRIDGES THE LINGERING FRONT. THIS PATTERN MAY FORCE THE FRONT THROUGH THE AREA AS A BACK-DOOR COLD FRONT EARLY NEXT WEEK. HAVE GENERALLY FOLLOWED ENSEMBLE MEX TEMPS WHICH ARE NEAR CLIMO VALUES. HIGHS WILL RANGE FROM NEAR 90 INLAND...TO MID 80S ALONG THE COAST. && .MARINE...WINDS HAVE SHIFTED TO NE OVER NRN WATERS AND ARE ONSHORE NEAR THE COAST. EXPECT ONSHORE WINDS FOR MOST OF WEEK THEN VEERING SOUTH THU NIGHT AND SW TO WEST FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 92 66 91 / 20 5 5 0 SSI 71 84 70 82 / 10 0 5 5 JAX 69 87 67 85 / 20 0 0 5 SGJ 72 84 70 82 / 10 0 0 10 GNV 68 90 65 89 / 30 0 0 10 OCF 68 91 66 89 / 30 5 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1044 AM EDT SUN MAY 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1044 AM EDT SUN MAY 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF A SLOW MOVING BACKDOOR COLD FRONT WILL CONTINUE TO PUSH SOUTH AND INLAND THIS AFTERNOON. THIS BROKEN LINE OF CONVECTION IS EXPECTED TO INTERACT WITH THE GULF COAST SEA BREEZE DURING THE AFTERNOON. SOME THUNDERSTORMS RESULTING FROM THIS MERGE MAY BECOME STRONG THIS AFTERNOON...MAINLY ACROSS INTERIOR NORTHEAST FLORIDA. DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN CONCERNS. ACTIVITY WILL MOVE SLOWLY SOUTH OR SOUTHWEST AT LESS THAN 10 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES ARE EXPECTED TO DECREASE MONDAY AND TUESDAY. RAIN CHANCES WILL INCREASE LATE IN THE WEEK AND NEXT WEEKEND AS THE NEXT COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/ABE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL MIDDLEBURG 30.05N 81.90W
05/28/2006 E1.00 INCH CLAY FL PUBLIC
QUARTER SIZE HAIL, TREE UPROOTED AND ESTIMATED 60 MPH
WINDS IN MIDDLEBURG AT SHEERIDAN LAKES DRIVE.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EDT SUN MAY 28 2006 FLZ037-040-281945- MARION-PUTNAM- 302 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF HOG VALLEY...OR 7 MILES NORTHWEST OF SALT SPRINGS...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOG VALLEY...SALT SPRINGS AND FORT MCCOY THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL KINGSLAND 30.79N 81.66W
05/28/2006 E0.88 INCH CAMDEN GA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON HIGHWAY 40 AND U S 17.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 311 PM EDT SUN MAY 28 2006 FLZ033-281945- ST. JOHNS- 311 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF FRUIT COVE...MOVING SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE AND BAKERSVILLE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 PM EDT SUN MAY 28 2006 FLZ025-281945- DUVAL- 312 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTH CENTRAL DUVAL COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF JACKSONVILLE HEIGHTS...OR 3 MILES NORTHWEST OF ORANGE PARK...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORTEGA AND JACKSONVILLE HEIGHTS THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT SUN MAY 28 2006 GAZ152-164-165-281945- BRANTLEY-CHARLTON-INLAND CAMDEN- 315 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... BRANTLEY AND CAMDEN COUNTIES FOR SMALL HAIL VALID UNTIL 345 PM EDT... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF TARBORO TO HICKOX...MOVING SOUTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HICKOX...WINOKUR... TARBORO...WOODBINE AND COLESBURG THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The Jacksonville radar (KJAX), 80 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496969.